Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 309, NWS Austin/San Antonio, TX

July 6, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 4:54 AM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 4:54 AM CDT (09:54 UTC)
Expired
Jul 6, 2007, 8:00 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 060955
FFWEWX
TXC029-061300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
454 AM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF SAN ANTONIO...

* UNTIL 800 AM CDT

* AT 449 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  SHOWERS AND THUNDERSTORMS NEAR DOWNTOWN SAN ANTONIO.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LACKLAND
  AFB...WINDCREST...TERRELL HILLS...SEA WORLD...OLMOS PARK...LIVE
  OAK...LEON VALLEY...KIRBY...CHINA GROVE AND ALAMO HEIGHTS

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2926 9876 2923 9848 2943 9821 2959 9837
      2949 9878

$$
1 follow-up statement
000 
WGUS74 KEWX 061239
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 AM CDT FRI JUL 6 2007

TXC029-061300-
BEXAR TX-
734 AM CDT FRI JUL 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR BEXAR
COUNTY...

AT 724 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED THE HEAVY 
RAINS DISSIPATING OVER BEXAR COUNTY IN THE PAST HOUR AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.  HOWEVER ADDITIONAL SHOWERS WERE 
DEVELOPING TO THE WEST NEAR MEDINA LAKE MOVING NORTHEAST AT 15 MPH 
AND THIS ACTIVITY COULD SKIRT EXTREME NORTHWEST BEXAR COUNTY WITH 
RAINFALL AMOUNTS NEAR INCH BETWEEN BETWEEN 8 AND 9 AM.     

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2926 9876 2923 9848 2943 9821 2959 9837
      2949 9878

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:43 AM CDT, 11 minutes earlier.

Area forecast discussion, Jul 6, 4:43 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 AM CDT FRI JUL 6 2007

.DISCUSSION...
NOCTURNAL THUNDERSTORMS CONTINUE TO TRAIN OVER A NARROW SWATH NEAR
A HONDO TO SEGUIN TO LEXINGTON LINE. THE CONVECTION FOCUS BROADENS
AS IT CONTINUES NORTHEAST INTO NE TX WHERE A LARGE PORTION OF THE
LOW PRESSURE SYSTEM ALOFT IS BREAKING AWAY FROM A BROADER AXIS OF
CIRCULATION CENTERED NEAR A JCT TO ACT LINE.

TROPICAL ZR WAS REINSTATED FOR THE KEWX 88D AS A SMALL CELL OVER
CEDAR PARK SHOWED AN UNDERESTIMATING BIAS OF CLOSE TO 3. MODELS
CONTINUE TO SHOW POOR AGREEMENT ON QPF...BUT A SPLIT OF THE
NAM/GFS SEEMS PRACTICAL, WITH THE NAM PERFORMING BETTER. THE GFS
CONTINUES TO HIGHLIGHT A HEAVY RAIN EVENT POSSIBLE OVER THE RIO
GRANDE PLAINS TONIGHT, BUT RADAR TRENDS SUGGEST A LOT OF THAT RAIN
MAY DEVELOP TODAY. THIS WAS THE MAIN REASON TO EXTEND THE WATCH
WESTWARD, BUT THE LACK OF RECENT RAINFALL AND LOWER NAM QPF VALUES
FOR TODAY KEPT US FROM EXTENDING THE WATCH ALL THE WAY TO THE RIO
GRANDE.

MODEL CONSENSUS HAS GRADUALLY DECREASING RAIN CHANCES SATURDAY
INTO SUNDAY, BUT THE GFS CONTINUES TO ADVERTISE HEAVY RAINS
CENTERED OVER OUR AREA THROUGH THIS PERIOD. WILL FOLLOW THE GFS
POPS VAGUELY, BUT SHADE TOWARD THE DRIER TREND BY SUNDAY. THE
SHIFT TO A DRIER PATTERN DOESNT TAKE US OUT OF A RAIN PATTERN
COMPLETELY AS THE UPPER RIDGE TO THE WEST WILL STILL ALLOW FOR
ENERGY TO SLIDE SOUTH FROM THE HIGH PLAINS. HOWEVER, THE AIR
SHOULD GRADUALLY DRY OUT TO MORE NORMAL LEVELS WITH HIGH TEMPS
RETURNING TO THE LOW TO MID 90S FOR MUCH OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  72  88  73  91 /  60  40  30  30  40
AUSTIN BERGSTROM INTL AIRPORT  86  69  89  72  89 /  70  40  30  40  40
DEL RIO INTL AIRPORT           92  74  91  75  96 /  40  40  30  30  10
SAN ANTONIO INTL AIRPORT       86  73  88  74  89 /  60  50  30  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&

18/01
Hazardous weather outlook, Jul 5, 6:58 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 PM CDT THU JUL 5 2007

TXZ172-173-190>194-205>209-220>225-061100-
BURNET-WILLIAMSON-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
658 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER CENTRAL TEXAS WILL INTERACT WITH A VERY MOIST AND
UNSTABLE AIRMASS TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS.
RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FRIDAY MORNING. THE
UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF
CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF
1 TO 3 INCHES ARE POSSIBLE FRIDAY.

THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS MAINLY
DURING THE DAYTIME HOURS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR FRIDAY.

TXZ171-183>189-202>204-217>219-228-061100-
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
658 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS WILL
INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS TO GENERATE WIDELY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY
DOWNPOURS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY MOVE NORTHEAST OF
CENTRAL TEXAS. MAINLY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED FRIDAY THROUGH SATURDAY. LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:13 PM CDTRiver Flood WarningEWXBastrop36 hr
Jul 5, 9:38 PM CDTFlash Flood WarningEWXDeWitt2 hr
Jul 5, 11:03 PM CDTRiver Flood WarningEWXFrio10 hr
Jul 6, 1:49 AM CDTFlash Flood WarningEWXBastrop, Caldwell4 hr
Jul 6, 2:59 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 6, 3:23 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 3:46 AM CDTRiver Flood WarningEWXBastrop, Fayette41 hr
Jul 6, 3:57 AM CDTFlash Flood WarningEWXWilliamson4 hr
Jul 6, 5:30 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
Jul 6, 6:15 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 9:06 AM CDTRiver Flood WarningEWXFayette50 hr
Jul 6, 12:45 PM CDTFlash Flood WarningEWXMaverick4 hr
Jul 6, 1:07 PM CDTFlash Flood WarningEWXDeWitt4 hr
Jul 6, 1:30 PM CDTFlash Flood WarningEWXLavaca4 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Dimmit, Frio, Zavala3 hr
Jul 6, 4:48 PM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 6, 5:12 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 6, 5:42 PM CDTFlash Flood WarningEWXFrio2 hr
Jul 6, 6:20 PM CDTFlash Flood WarningEWXFayette115 min
Jul 6, 6:53 PM CDTFlash Flood WarningEWXTravis3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.